Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 102, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 10:58 PM EDT for Cayuga County, Onondaga County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 10:58 PM EDT (02:58 UTC)
- Expired
- Aug 9, 2012, 11:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:12 PM EDT | TSTM WND DMG | Fairmount, NY | TREES DOWN FROM THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS51 KBGM 100258
SVRBGM
NYC011-067-100345-
/O.NEW.KBGM.SV.W.0102.120810T0258Z-120810T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1058 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK...
NORTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1145 PM EDT.
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SENNETT...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMILLUS BY 1112 PM EDT...
FAIRMOUNT BY 1116 PM EDT...
VILLAGE GREEN...BALDWINSVILLE AND WESTVALE BY 1118 PM EDT...
LIVERPOOL BY 1122 PM EDT...
CLAY AND NORTH SYRACUSE BY 1130 PM EDT...
CICERO BY 1134 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4317 7598 4313 7595 4310 7598 4309 7596
4309 7592 4304 7591 4288 7648 4302 7663
4303 7649 4324 7647 4324 7631 4321 7627
4325 7627 4321 7622 4327 7622 4327 7620
TIME...MOT...LOC 0259Z 234DEG 31KT 4301 7645
$$
HEDEN1 follow-up statement
931
WWUS51 KBGM 100311
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1111 PM EDT THU AUG 9 2012
NYC011-067-100345-
/O.CON.KBGM.SV.W.0102.000000T0000Z-120810T0345Z/
ONONDAGA NY-CAYUGA NY-
1111 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR CENTRAL CAYUGA AND NORTHERN ONONDAGA COUNTIES...
AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LAKELAND...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH SYRACUSE...LYNCOURT AND CLAY BY 1120 PM EDT...
LOWER SOUTH BAY...CICERO AND MINOA BY 1125 PM EDT...
BRIDGEPORT BY 1130 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4317 7598 4313 7595 4310 7598 4309 7596
4309 7592 4305 7592 4290 7643 4303 7651
4303 7649 4323 7647 4324 7631 4321 7627
4324 7626 4321 7622 4327 7622 4327 7620
TIME...MOT...LOC 0312Z 242DEG 40KT 4309 7623
$$
HEDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:05 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 9, 8:05 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 805 PM EDT THU AUG 9 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING INCREASED HUMIDITY TO THE AREA TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY CONTAIN BRIEF HEAVY RAIN... GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDER COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL... DRIER AIR WILL WORK ITS WAY IN ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... 8 PM UPDATE... STORMS OVER NORTHEAST PA IN AREA OF BEST INSTABILITY WITH PULSE SEVERE BEING THE CONCERN ALONG WITH HEAVY RAIN AND SOME TRAINING OF CELLS. A LINE OF STORMS HAS FIRED UP AGAIN OVER WESTERN PA AND NY SLOWLY MOVING NORTHEAST INTO STUEBEN COUNTY. BELIEVE THAT AS THIS MOVES INTO THE FINGER LAKE REGION THE NORTHERN PART OF THE LINE WILL WEAKEN TO SCATTER SHOWERS WHERE AS THUNDER WILL REMAIN POSSIBLE OVER THE SOUTHERN TIER AND NORTHEAST PA. HAVE ADJUSTED THE POPS AND CLOUDS FOR TRENDS. PREVIOUS DISCUSSION... PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL. INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING. STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES. ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS AND POSSIBLE THUNDER. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... 230 PM UPDATE... STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS. CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY, INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT LAWRENCE VALLEY REGION. TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO THE LOWER LAKES WITH PRODUCE SCATTERED TO WIDESPREAD CONVECTION OVER THE TERMINALS THROUGH EARLY EVENING. FOR THIS ACTIVITY INCLUDED TEMPO GROUPS FOR TSRA/SHRA. LOSS OF INSTABILITY LATER THIS EVENING SHOULD RESULT IN A BREAK FROM ACTIVITY LATER THIS EVENING THROUGH LATE TONIGHT. LATE TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY EARLY TO MID MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS. S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN S/SW ON SATURDAY AROUND 10 KNOTS. OUTLOOK... SAT AFTERNOON...MVFR IN SHRA/TSRA. SUN THROUGH TUESDAY...MAINLY VFR. && .HYDROLOGY... TRAINING OF STORMS HAVE CAUSED SOME MINOR ISSUES THIS EVENING AND WILL CONTINUE TO BE MONITORED. PRECIPITABLE WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...MDP LONG TERM...RRM AVIATION...RRM HYDROLOGY...
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 934 AM EDT THU AUG 9 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 934 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING. MDP
In the hours before
Local storm report, Aug 9, 9:28 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG WESTMORELAND 43.12N 75.42W
08/09/2012 ONEIDA NY 911 CENTER
TREE DOWN ON A HOUSE ON EAST MAIN STREET.
0455 PM HAIL NORWICH 42.53N 75.52W
08/09/2012 E0.88 INCH CHENANGO NY TRAINED SPOTTER
ALSO ADDITIONAL PEA SIZED HAIL REPORTS FROM THE NORWICH
AREA.
0508 PM TSTM WND DMG EDMESTON 42.70N 75.23W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0550 PM TSTM WND DMG CHERRY VALLEY 42.80N 74.75W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0600 PM HAIL COOPERSTOWN 42.70N 74.93W
08/09/2012 E1.00 INCH OTSEGO NY TRAINED SPOTTER
0625 PM TSTM WND DMG MILFORD 42.59N 74.95W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0700 PM HAIL NANTICOKE 41.20N 76.00W
08/09/2012 M0.88 INCH LUZERNE PA PUBLIC
0725 PM TSTM WND DMG KINGSTON 41.26N 75.89W
08/09/2012 LUZERNE PA 911 CENTER
TREES DOWN BLOCKING ROAD
0745 PM HAIL NICHOLSON 41.63N 75.79W
08/09/2012 M0.75 INCH WYOMING PA PUBLIC
0920 PM TSTM WND DMG PRATTSBURG 42.52N 77.28W
08/09/2012 STEUBEN NY 911 CENTER
TREE DOWN ON WIRES
&&
DJNLocal storm report, Aug 9, 10:07 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG DUNDEE 42.52N 76.98W
08/09/2012 YATES NY 911 CENTER
TREE BLOWN DOWN ON HOUSE.
&&
DJNLocal storm report, Aug 9, 10:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG BLUFF POINT 42.62N 77.12W
08/09/2012 YATES NY 911 CENTER
TREES AND WIRES BLOWN DOWN BY THUNDERSTORM WINDS.
&&
DJNLocal storm report, Aug 9, 10:16 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL DUNDEE 42.52N 76.98W
08/09/2012 M0.88 INCH YATES NY PUBLIC
&&
JMLSpecial weather statement, Aug 9, 10:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1027 PM EDT THU AUG 9 2012
PAZ048-100330-
PIKE PA-
1027 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN PIKE COUNTY...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF BUSHKILL...AND MOVING
NORTHEAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL CROSS SOUTHEAST PIKE COUNTY AND REACH
MILFORD AT 1125 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4114 7508 4115 7516 4125 7513 4124 7524
4125 7526 4144 7484 4144 7481 4142 7479
4143 7473 4140 7473 4136 7468 4132 7479
4124 7486 4118 7488 4109 7499 4108 7503
DJNLocal storm report, Aug 9, 10:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1035 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL ITHACA 42.44N 76.50W
08/09/2012 E0.75 INCH TOMPKINS NY PUBLIC
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:20 PM EDT | Special Weather Statement | BGM | Steuben | 55 min |
| Aug 9, 8:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 64 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 58 min |
| Aug 9, 10:23 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Onondaga and 4 more | 67 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 33 min |
| Aug 10, 12:20 AM EDT | Special Weather Statement | BGM | Oneida | 40 min |
| Aug 10, 5:52 AM EDT | Special Weather Statement | BGM | Chenango | 38 min |
| Aug 10, 6:16 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Onondaga | 44 min |
| Aug 10, 10:13 AM EDT | Special Weather Statement | BGM | Otsego | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.